My modafinil experience, Provigil, drug allergy

Discussion in 'General' started by Not dead yet!, Apr 4, 2017.

  1. Not dead yet!

    Not dead yet! Well-Known Member

    I got a nasty headache from Provigil / Modafinil - it lasted for days until I finally figured out it must be the Modafinil and nothing else. The headache also lasted in throbbing form (esp with postural changes, standing, sitting down, bending, etc) for about 48 hours after my last dose too. I guess I'm allergic to it. Amoxicillin does the same to me. It's like my head is going to explode, feels like sinus pressure, but my sinuses are clear.

    I applied what I could at home for "brain edema" which is what I self diagnosed it to be. Either that or a stroke, and until I lost feeling somewhere I wasn't going to the ER, I hate going there and telling them I have a headache. They think you're a drug seeker. Bleh. I'm not waiting for 2 hours just to be looked at suspiciously and sent home with a medical bill.

    Anyway, after a double dose of my blood pressure meds (spaced out in time), a 5 gram dose of salt, twice, (since I can't have a hypotonic IV) , and some citicholine, I am now feeling somewhat like myself again.

    I really wish I could've taken it longer, it was fixing my circadian rhythm reversal. :(

    If someone else takes something different for that, please let me know. I have this hierarchy of healing needs and the basis of it is "sleep." Almost nothing will work to make me sleep at night, so the wakefulness drug was a great way to attack the problem. And it would've worked too, if it wasn't for that meddling allergy.
     
    Merida likes this.
  2. Paw

    Paw Well-Known Member

    I can't take it either since it started making my mouth and tongue swell up. (Was ordered to urgent care where I spent a half day -- but that's another story.)

    I've tried many stims, having the most success with (the atypical) buproprion, but after three or four months of daily use it suddenly left me flu-like and I could no longer tolerate it.

    Other typical stims work for a half day, and then lead to headaches and "flu." But I learned I could take them in small doses (1/4 to 1/3) without terrible effects, which I did on bad days. But I wasn't able to do that with any regularity until I stumbled upon the combo of galantamine plus the stim. Now I can take them for longer stretches without "the flu," and in more normal doses when necessary.

    Focalin works best for me, followed by dexedrine and adderall. My main suggestion is to try small doses. I did try small-dose nuvigil (which is like provigil), and it felt pretty good -- but then my mouth swelled up, so clearly I have an allergy. (Doc ruled out Stevens-Johnson.)
     
    Merida and Not dead yet! like this.
  3. Not dead yet!

    Not dead yet! Well-Known Member

    Thank you so much! I will discuss this with my doctor when we meet next time. It's such a pain to go through pre authorization and then have the medicine not work out. I did take only half of a pill at first, I always do that with any drug. I think the pharmaco's make them strong so the effect is obvious. As long as they don't blame me for being cautious, I won't blame them for stacking the deck. ;)
     
    Merida likes this.
  4. Merida

    Merida Well-Known Member

    @Not dead yet!
    I can get headache too. Nuvigil worked better, but must be careful of dosage. A neurologist prescribed some Vyvanse. It is smoother, but the come down is bad, just like Nuvigil. It can take me days to get back to 'normal' ( ha! Ha! ) Adderall made me sleepy!!
    Wellbutrin, short acting, was great for 5 years. Didn't sleep at all for the first 3-4 days, but then sleep and GI function, and energy/focus really improved.
    Whew. What a journey.
     
Loading...